Published Jul 8, 2005
You are reading page 2 of Friend who's meds are making her worse...?
Roy Fokker, BSN, RN
She's on 3 antidepressants on top of everything else? Good GRIEF.
I think that the best advice you can get is from the pharmacist. Get a list of all of her medications and go to the pharmacist and ask him. There was a pharmacist who was always willing to answer questions. He worked at the Walgreens on Monona Drive (at the corner of Monona and Cottage Grove Rd) about 4 1/2 yrs ago.
Once armed with the information provided by the pharmacist, talk to your friend. Hopefully, she will be open to the information and be willing to go to the doctor.
Good luck. It's nice to know that we have friends who are there for us in our time of need....even if we don't realize that we need them.
wellbutrin also lowers your seizure threshold and I don't think that goes well with all those stimulants. She shouldn't just stop taking the meds right away all at once, she will crash hard. She needs to go to a doc and get this taken care of. I can't believe that these doctors are doing this to her. They sound really dumb.
I REALLY think the best thing to do is urge her to see her primary doctor, with all meds in tow, like I said before. You can't get anything truly definitive here; we don't know her history that well and therefore can't really advise you much more than to get to a doctor and have her looked at asap. A pharmacist can't treat her symptoms, and does not know her history. Her DOCTOR does.
I wish her well.
Thank you, you have all re-enforced my initial feelings. This is a beautiful person who is in her middle 50"s, she is very bright and I have always looked to her for answers on the job when it was out of my league. Lately I have been getting calls from her for simple procedures...Last week on my day off, I had to go in and change a trach on our little girl because she was too shaky to do it. When I first noticed that she was different I thought -"well, she knows more than I do she must know what she's doing". But little by little, I have come to think that she needs someone to step in and make some sense of all this, She is just whirling around in it. My husband and son think alot of her and have encouraged me to help her. I have invited her over for dinner tomorrow and will bring up some of these points. She already knows that I am concerned for her and she is willing to find out more information. I will talk to her about getting an appt. with her G.P. and I'll go with her. Thanks Stiget for the heads up with pharmacy. Do you live here? Must have at some point-huh. I truly appreciate the time you all took to think this through and give me sound advice. When there are results, I will let you know. Thanks again, friends.
I can't believe she's on the three anti depressants, that's a lot. I know the Advair can cause shaking and nervousness in some pts. My son used to take it and twitched all the time, we changed his med because of that.
I know some Dr.'s prescribe Trazadone to help people sleep even though it's an anti-depressant too.
And as for ADHD, I thought Adderall was prescribed for adults; I've never heard of adults taking Ritalin unless they weren't supposed to. I really don't see why she's taking medicine for "symptoms" if she wasn't diagnosed with the disease. And some of the symptoms could be from all these meds and she may not really have a problem with ADHD.
Maybe she doesn't want to quit taking Ritalin because with the three anti-depressants she's probably sleepy and groggy all the time and this is the only thing that keeps her going.
I agree with everyone else, she needs re-evaluation for these drugs. There are other things she can take for sleep instead of an anti-depressant. And why in the world would they give her Wellbutrin and Prozac? That's so stupid.
I hope it all works out for her, you're a good friend to be concerned and trying to help her out.
Please, please be very careful about disclosing personal info on this (or any other) site. There's enough info here for someone else who knows your friend to know who you're talking about. You've given away her city and state, as well as detailed personal info about her.
I'm sure you meant well, but please know that in the past others have done this and found their posts printed up and posted on workplace bulletin boards; just be very careful about how much you disclose on the net. It's not all that anonymous.
Please, please be very careful about disclosing personal info on this (or any other) site. There's enough info here for someone else who knows your friend to know who you're talking about. You've given away her city and state, as well as detailed personal info about her. I'm sure you meant well, but please know that in the past others have done this and found their posts printed up and posted on workplace bulletin boards; just be very careful about how much you disclose on the net. It's not all that anonymous.
Oh My...It never crossed my mind that anyone would do anything hurtful here. Thank you for bringing it to my attention. I've always had a hard time second guessing a devious mind. I'll be more careful
By using the site, you agree with our Policies. X